MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE STERILIZED AND SURESOUND; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC NOVASURE STERILIZED AND SURESOUND; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Bowel Burn (1756); Uterine Perforation (2121)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.2 devices were involved in this event: 1222780-2024-00011.
 
Event or Problem Description
It was reported that on (b)(6) a novasure procedure was performed and after 22 seconds of ablation, a check array error was received.The doctor removed the array from the patient to check the array and did not see any obvious damage to the array.The device was checked before the procedure and no malfunction was observed.The doctor reseated the device and restarted the ablation.The ablation continued for another 4 seconds before receiving another check array error.The doctor chose to open a second device.A novasure classic device was opened to continue the procedure.The array was checked prior to deploying in the cavity with no damage observed.The cavity assessment failed and the doctor attempted to improve the cervical seal and failed again.The doctor removed the device to perform a repeat hysteroscopy and discovered a perforation.The procedure was aborted after the perforation was observed and laparoscopy was performed to confirm that there was no damage to the surrounding area due to the perforation or ablation from the first device.After the procedure, the patient was presented to the emergency room with chest and abdominal pain.The patient had ct scanning and various other tests.The physician performed a bowel resection to the patient.Also, there was a thermal injury to the bowel.The patient is currently still at the hospital recovering.No sepsis was noted.No additional information available.

Brand Name
NOVASURE STERILIZED AND SURESOUND
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key18468658
Report Number1222780-2024-00010
Device Sequence Number17909079
Product Code MNB
UDI-Device Identifier15420045501140
UDI-Public(01)15420045501140(17)250510(10)22K18RB
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model Number2007
Device Catalogue NumberNS2007US
Device Lot Number22K18RB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexFemale